MAUDE Adverse Event Report: ENCORE MEDICAL L.P. IMPACTOR; STRAIGHT ACET. IMPACTOR, EMPOWR

ENCORE MEDICAL L.P. IMPACTOR; STRAIGHT ACET. IMPACTOR, EMPOWR
Model Number 940-02-60I
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the surgeon attempted to impact the cup into the patient.The cup would not dislodge/unscrew from the impactor.After several failed attempts to unscrew it the surgeon removed the cup and impactor and put in a new cup using a new impactor.After impaction of the second cup the second impactor would not unscrew from the second cup initially.After several attempts the surgeon removed the second cup and impactor from the patient.Once out of the patient, the surgeon was able to remove that cup, after several more attempts by using a screwdriver to leverage the impactor.He then wanted to use a third impactor to implant the second cup and did so successfully.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as impaction of cup into the patient.The possible time in service for baseplate is 3 years and 8 days from manufactured date.The healthcare professional this event occurred during surgery, near the patient.There was a twenty minute delay in surgery but the surgery was completed as intended.The surgeon indicated there was no risk or adverse event.The device was inspected prior to use and found to be acceptable.The agent was present during surgery and was able to provide another suitable device.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of the instrument that is related to the reported issue.Complaint database review showed 1 previous complaint for the alleged issue but there were no indications that this instrument has a design or material deficiency.Those are - threads damaged/galled.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.It is likely the device was threaded incorrectly causing resistance with engagement.The damage on the empowr acet system cup indicates there was rough handling.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported devices were returned to djo surgical for evaluation.There is damage on the 3/8-24 unf-2a thread of the straight acet.Impactor, empowr.However, both of the straight acet.Impactors were able to fully thread into the empowr acet system, cup, hemispherical, cluster hole, 60mm and sat flush.The empowr acet system, cup, hemispherical, cluster hole, 60mm has some damage within the interior.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR
Common Device Name
STRAIGHT ACET. IMPACTOR, EMPOWR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15194712
Report Number1644408-2022-00994
Device Sequence Number12170688
Product Code HWA
UDI-Device Identifier00190446289210
UDI-Public(01)00190446289210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number940-02-60I
Device Catalogue Number803-15-001
Device Lot Number292586L02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-15-001 LOT 292586L02; 803-15-001 LOT 342078L15; 803-15-001 LOT 342078L15; 940-02-60I LOT 804Z1022
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale